Alert archive / Nebraska / Frost Advisories in 2019
Frost Advisory 3, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at Jun 9, 2019, 2:00 PM MDT for Garden County, Grant County, Sheridan County, Nebraska. It took effect at Jun 10, 2019, 3:00 AM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2019, 2:00 PM MDT (20:00 UTC)
- In effect from
- Jun 10, 2019, 3:00 AM MDT
- Expired
- Jun 10, 2019, 6:38 AM MDT
- In force
- 4 hr
- Issued by
- NWS North Platte, NE
Counties Garden County, NE, Grant County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -310 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
141 WWUS73 KLBF 092000 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 300 PM CDT Sun Jun 9 2019 ...AREAS OF FROST EXPECTED IN THE NORTHWESTERN SANDHILLS TONIGHT... .Surface high pressure will lead to clear skies and calm winds tonight. This coupled with dry air will allow temperatures to reach the lower 30s. Areas of frost are expected. NEZ004-022-023-101400- /O.NEW.KLBF.FR.Y.0003.190610T0900Z-190610T1400Z/ Sheridan-Garden-Grant- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, and Hyannis 200 PM MDT Sun Jun 9 2019 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY... The National Weather Service in North Platte has issued a Frost Advisory, which is in effect from 3 AM to 8 AM MDT Monday. * TEMPERATURE...33 to 36 * IMPACTS...Sensitive vegetation susceptible to frost should be covered or brought indoors tonight PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Jurgensen/CLB
1 follow-up statement
997 WWUS73 KLBF 101238 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 738 AM CDT Mon Jun 10 2019 NEZ004-022-023-101345- /O.CAN.KLBF.FR.Y.0003.000000T0000Z-190610T1400Z/ Sheridan-Garden-Grant- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, and Hyannis 638 AM MDT Mon Jun 10 2019 ...FROST ADVISORY IS CANCELLED... The National Weather Service in North Platte has cancelled the Frost Advisory. Temperatures have risen since sunrise and frost is no longer a concern. $$ Roberg
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Jun 9, 11:28 AM MDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 9, 11:28 AM MDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1228 PM CDT Sun Jun 9 2019 .SYNOPSIS... Issued at 311 AM CDT Sun Jun 9 2019 An upper trough axis was moving east from the western Dakotas into southern Wyoming. Scattered showers and a few embedded thunderstorms continued across western Nebraska. Temperatures were in the low to mid 50s with a breezy north wind. To our south, a line of organized thunderstorms were pushing southeast across central Kansas. && .SHORT TERM...(Today through Monday) Issued at 311 AM CDT Sun Jun 9 2019 The upper trough axis will move through western Nebraska today, with a 20 to 30 percent chance for showers from 7 to 8 am cdt early this morning near and east of highway 83, then just a 20 percent chance across far eastern areas 9 to 10 am. Expect clearing skies from northwest to southeast as the upper trough moves through and surface high pressure builds in. Much cooler for highs today with mot areas reaching 66 to 68 degrees. Drier air will also move into the regions with surface dewpoints falling to near 35 degrees across the western Sandhills to near 45 in the east. Breezy northerly winds 15 to 20 mph. For tonight, skies will be clear with a drier airmass in place. Lows were kept near previous lows from near 35 near Alliance and Ellsworth, upper 30s remainder of western sandhills into the southwest, and 40 to 45 across the central and east. Patchy frost is forecast for southern Sheridan and northern Garden County in the eastern Panhandle. On Monday, the upper flow will be west northwest and signal a warmup into the mid and upper 70s. Sunny skies in the morning with increased clouds across the north central. .LONG TERM...(Monday night through Saturday) Issued at 311 AM CDT Sun Jun 9 2019 Northwesterly flow will increase through midweek with chances for showers and thunderstorms on Tuesday as a cold front becomes a focus for thunderstorms mainly across north central and central Nebraska. Increased wind shear and steepening lapse rates would support a few strong storms as well. Highs Tuesday from the low 70s north central to mid 70s southwest. Dry conditions for Wednesday and Thursday, as highs slightly cooler from the upper 60s and lower 70s Wednesday, warming to 75 to 80 Thursday. For Friday and Saturday. a chance for showers and thunderstorms each day as the upper flow becomes more zonal and gulf moisture works back into the region. Highs more seasonable in the upper 70s to lower 80s. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1227 PM CDT Sun Jun 9 2019 Expect VFR conditions for both the KLBF and KVTN terminals over the next 24 hours. Mainly clear skies are expected with the exception of some scattered CU around 5000 FT AGL this afternoon. This will clear out by early evening. Gusty northerly winds are expected this afternoon and may gust up to 25 KTS at both terminals. Winds will quickly die off by mid evening, becoming variable at under 10 KTS. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Buttler
Hazardous weather outlook, Jun 9, 3:20 AM MDT, 10 hours 40 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 420 AM CDT Sun Jun 9 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-100930- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 420 AM CDT Sun Jun 9 2019 /320 AM MDT Sun Jun 9 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Light patchy frost is possible across the northwest Sandhills tonight. The North Platte River upstream from Lake McConaughy continues to run high. Minor flooding is possible as a result. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. The next chance of thunderstorms is Tuesday, with strong to severe storms possible. Thunderstorms are also possible on Friday. At this time, the threat for severe storms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 9, 10:33 AM MDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1133 AM CDT SUN JUN 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 10 WSW STAPLETON 41.44N 100.69W
06/08/2019 E1.50 INCH LOGAN NE PUBLIC
DELAYED REPORT. RANCHER CALLED IN TO REPORT PING PONG
SIZED HAIL AT ONSET OF HAIL. TIME ESTIMATED FROM RADAR.
&&
JURGENSENThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:12 PM MDT | Special Weather Statement | LBF | Garfield, Wheeler | 63 min |
| Jun 8, 6:52 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 38 min |
| Jun 8, 7:18 PM MDT | Areal Flood Advisory | LBF | Custer | 86 min |
| Jun 8, 7:29 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 32 min |
Nearby
Frost Advisories in Nebraska, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.